Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla rash spreading on day 3 - quitting Atripla?
Dec 2, 2011

Hello, I have had a rash from Atripla starting on day 8 of treatment. Today, on day 11 the rash rash crawled up my face and I feel it might be best to give up on the Atripla. My doctor was ready to take me off it yesterday, but I wanted to give the antihistamines a chance and get through the darn rash. Well, as we decided, if the rash got worse of spread any further or affected soft tissue areas, I would stop. So I think that tonight will be my first night off the Atripla... Today is Saturday and I won't get a chance to see him until Monday, I worry being off the meds for 48h will hurt my immune syster (CD4 219 at start and VL 5119). This is the first HIV medication I have ever taken. I am dissapointed and scared. My rash doesn't look good and I feel I have a lesser chance at finding a good combination of meds now that I've experienced this toxicity issue with Atripla. When is a rash bad enough that requires stopping HIV meds? What other meds can offer a good perspective for me now that this has happened? Thank you for your kindness and attention.

Response from Dr. Henry

Atripla rash results (occurs in up to 25% of cases) is severe enough to cause patients to stop taking Atripla in small subset (typically < 2%). Most often efforts are made to treat through the rash (stop for sure if very severe and/or involve mouth, eyes, mucousal surfaces). If I decide to stop Atripla I often switch to regimen with low rash risk (ie ritonavir + atazanavir + Truvada). KH



Previous
boils and hiv
Next
Lymph nodes and antiretroviral meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement